Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 188, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 15, 2021, 5:31 PM CDT for Crittenden County, Lee County, St. Francis County, Arkansas; DeSoto County, Tate County, Tunica County, Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2021, 5:31 PM CDT (22:31 UTC)
- Expired
- Oct 15, 2021, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 68 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 5:52 PM CDT | FUNNEL CLOUD | 4 Sw Hughes, AR | FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF ROUTE 334 AND US-79. |
| Oct 15, 6:03 PM CDT | FUNNEL CLOUD | 4 Sw Hughes, AR | FUNNEL CLOUD REPORTED NEAR THE INTERSECTION OF ROUTE 334 AND US-79. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 15, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
642
WUUS54 KMEG 152231
SVRMEG
ARC035-077-123-MSC033-137-143-152315-
/O.NEW.KMEG.SV.W.0188.211015T2231Z-211015T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
531 PM CDT Fri Oct 15 2021
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Lee County in eastern Arkansas...
Southeastern St. Francis County in eastern Arkansas...
Southwestern Crittenden County in eastern Arkansas...
Western DeSoto County in northwestern Mississippi...
Northern Tunica County in northwestern Mississippi...
Northwestern Tate County in northwestern Mississippi...
* Until 615 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located over Haynes, or
near Forrest City, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southaven, Horn Lake, Forrest City, Marianna, Hughes, Madison,
Walls, Horseshoe Lake, Widener, Haynes, Lake Cormorant, Eudora,
Brickeys, Arkabutla, Pinckney, Lynchburg, Phillipp, Robinsonville,
Cody and Clack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3505 9084 3501 9031 3499 9031 3500 9013
3499 9005 3468 9009 3479 9090
TIME...MOT...LOC 2231Z 278DEG 41KT 3491 9078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SWB1 follow-up statement
464
WWUS54 KMEG 152246
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
546 PM CDT Fri Oct 15 2021
ARC035-077-123-MSC033-137-143-152315-
/O.CON.KMEG.SV.W.0188.000000T0000Z-211015T2315Z/
Lee AR-St. Francis AR-Crittenden AR-DeSoto MS-Tunica MS-Tate MS-
546 PM CDT Fri Oct 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN LEE...SOUTHEASTERN ST. FRANCIS...SOUTHWESTERN
CRITTENDEN...WESTERN DESOTO...NORTHERN TUNICA AND NORTHWESTERN TATE
COUNTIES...
At 545 PM CDT, a severe thunderstorm was located over Brickeys, or 7
miles southwest of Hughes, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Horn Lake, Forrest City, Marianna, Hughes, Madison, Walls, Horseshoe
Lake, Widener, Haynes, Lake Cormorant, Eudora, Brickeys, Arkabutla,
Pinckney, Lynchburg, Phillipp, Robinsonville, Cody, Clack and
Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3504 9075 3499 9031 3497 9006 3468 9009
3478 9084
TIME...MOT...LOC 2245Z 278DEG 41KT 3489 9057
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SWBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 3:19 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 15, 3:19 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Memphis TN 319 PM CDT Fri Oct 15 2021 .DISCUSSION... Thunderstorms continue to develop along and ahead of a cold front that currently stretches along the Ohio River southwestward through Arkansas. A warm and unstable air mass is occurring ahead of the front. The combination of daytime heating and dewpoints in the upper 60s to lower 70s has led to 0-3 KM CAPE values of greater than 150 J/KG and ML CAPE values around 1500 J/KG across portions of Eastern Arkansas, West Tennessee, and North Mississippi. The airmass will help aide severe thunderstorm potential. However, low-level wind shear remains weak which will limit the tornado threat. Although, can't totally rule a brief tornado out especially in any bowing segments. Damaging winds will be the main threat along with locally heavy rainfall. The current Severe Thunderstorm Watch expires at 8 PM. The watch may need to be extended southeastward spatially and with time as the thunderstorms move east. The front will should move through the entire Mid-South by the late evening hours. Behind the front, much cooler air will filter into the region and will bring temperatures that finally feel like autumn. This weekend will be gorgeous across the area as surface high pressure builds into the Mid-South. Highs will be in the upper 60s to lower 70s while the lows will drop down into the upper 30s to mid 40s. Would not be surprised to see some frost in low-lying locations Saturday Night and Sunday Night. The surface high will begin to shift east Monday Night allowing for temperatures to climb back into the mid and upper 70s for highs. Another cold front will sink into the region late Wednesday Night into Thursday. Expect some showers and thunderstorms to occur ahead of the front. High pressure will rebuild into the area behind the front. KRM && .AVIATION... Conds are gradually lifting toward VFR in advance of a cold front approaching the region this afternoon. Scattered SHRAs are also developing ahead of the front and expect this to continue this afternoon. A line of SHRAs/TSRAs will organize along the front and push across the Mid-South later this afternoon into this evening. There will be ocnl IFR/MVFR conds in TSRAs with gusty winds. Expect a few hours of widespread MVFR cigs behind the front before skies clear out. Gusty NW winds will eventually diminish after midnight before increasing again Saturday morning. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Oct 15, 4:15 AM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 415 AM CDT Fri Oct 15 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-161115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 415 AM CDT Fri Oct 15 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe storms are possible today across much of the Mid-South. The most likely time frame for strong to severe storms will be during the late afternoon and early evening hours. The most likely threat will be damaging winds although conditions are also favorable for tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 15, 3:23 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Fri Oct 15 2021
TNZ002-003-020-152100-
Weakley TN-Obion TN-Gibson TN-
323 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Weakley, northern
Gibson and southeastern Obion Counties through 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rutherford, or 12 miles north of Trenton, moving northeast at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Martin, Dresden, Dyer, Greenfield, Gleason, Kenton, Rutherford,
Sharon, Matheny Grove, Sandhill, Ore Springs, Sidonia, Hyndsver, Good
Luck, Kimery, Ralston, Brundige, Currie, Pisgah and Tilghman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.
&&
LAT...LON 3630 8852 3620 8853 3602 8905 3618 8915
3646 8863
TIME...MOT...LOC 2022Z 241DEG 40KT 3614 8902
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
SWBSpecial weather statement, Oct 15, 3:54 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
354 PM CDT Fri Oct 15 2021
ARZ026-027-152130-
Poinsett AR-Craighead AR-
354 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of south central
Craighead and central Poinsett Counties through 430 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weiner, or 7 miles northwest of Harrisburg, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jonesboro, Trumann, Marked Tree, Harrisburg, Bay, Weiner, Waldenburg,
Greenfield, Payneway, Hergett, Apt, Tulot, Valley View, Weona
Junction, Weona, Hatchie Coon, Gum Point, Maple Grove, Promised Land
and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern Arkansas.
&&
LAT...LON 3546 9091 3568 9098 3587 9056 3550 9041
TIME...MOT...LOC 2054Z 252DEG 27KT 3560 9084
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SWBSpecial weather statement, Oct 15, 4:25 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT Fri Oct 15 2021
ARZ026>028-036-152200-
Poinsett AR-Craighead AR-Mississippi AR-Crittenden AR-
425 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of southeastern
Craighead, eastern Poinsett, northwestern Mississippi and north
central Crittenden Counties through 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caraway to 8 miles west of Marked Tree.
Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Osceola, Trumann, Marked Tree, Lepanto, Caraway, Luxora, Wilson,
Tyronza, Keiser, Joiner, Dyess, Dell, Burdette, Gilmore, Bassett,
Marie, Little River, Etowah, Birdsong and Victoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
eastern Arkansas...and western Tennessee.
&&
LAT...LON 3587 9033 3586 8978 3574 8988 3576 8991
3573 8996 3567 8994 3548 9009 3548 9011
3544 9013 3542 9017 3538 9018 3552 9061
TIME...MOT...LOC 2125Z 278DEG 29KT 3580 9031 3552 9056
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Oct 15, 4:33 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Memphis TN
433 PM CDT Fri Oct 15 2021
TNZ004-022-152200-
Benton TN-Henry TN-
433 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northern Benton and
southeastern Henry Counties through 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or near Paris, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paris, Springville, Big Sandy, Mansfield, Haigler Ridge, Sunnyside,
Van Dyke, Manleyville, Spring Creek and Old Springville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Tennessee.
&&
LAT...LON 3611 8821 3615 8821 3615 8830 3627 8835
3639 8801 3637 8800 3635 8798 3627 8794
3622 8795 3621 8794 3619 8793 3618 8792
TIME...MOT...LOC 2133Z 251DEG 36KT 3622 8823
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:35 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 18 min |
| Oct 15, 3:54 PM CDT | Special Weather Statement | MEG | Craighead, Poinsett | 36 min |
| Oct 15, 4:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
| Oct 15, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Oct 15, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Lee, St. Francis | 44 min |
| Oct 15, 4:55 PM CDT | Tornado Warning | MEG | Mississippi | 23 min |
| Oct 15, 5:56 PM CDT | Tornado Warning | MEG | Crittenden, Lee, St. Francis | 18 min |
| Oct 15, 6:21 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 18 min |
| Oct 15, 6:56 PM CDT | Special Weather Statement | MEG | Marshall | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.